Illinois Journal of Mathematics

A parabolic version of Corona decompositions

Jorge Rivera-Noriega

Full-text: Open access


Let $E$ be a subset in $(n+1)$-dimensional Euclidian space with parabolic homogeneity, codimension $1$, and with an appropriate surface measure $\sigma$ associated to it. We define a parabolic version of Corona decomposition of $E$ and establish two results on sufficient conditions for the existence of parabolic Corona decomposition for $E$. Both results are parabolic versions of well-known results due to G. David and S. Semmes.

Article information

Illinois J. Math., Volume 53, Number 2 (2009), 533-559.

First available in Project Euclid: 23 February 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 28A75: Length, area, volume, other geometric measure theory [See also 26B15, 49Q15]
Secondary: 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.)


Rivera-Noriega, Jorge. A parabolic version of Corona decompositions. Illinois J. Math. 53 (2009), no. 2, 533--559. doi:10.1215/ijm/1266934791.

Export citation


  • G. David, Wavelets and singular integrals on curves and surfaces, Springer, Berlin–Heidelberg, 1991.
  • G. David and S. Semmes, Singular integrals and rectifiable sets in $\rzn$: Au-delà des graphes lipschitziens, Astérisque 191 (1991).
  • G. David and S. Semmes, Analysis of and on uniformly rectifiable sets, Mathematical Surveys and Monographs, vol. 38, Amer. Math. Soc., Providence, RI, 1993.
  • G. David and S. Semmes, Quantitative rectifiability and Lipschitz mappings, Trans. Amer. Math. Soc. 337 (1993), 855–889.
  • S. Hofmann, A characterization of commutators of parabolic singular integrals, Proceedings of the international conference of Fourier analysis and partial differential equations. Miraflores de la Sierra 1992, CRC Press, Boca Ratón, FL, 1995, pp. 195–209.
  • S. Hofmann, Parabolic singular integrals of Calderón-type, rough operators, and caloric layer potentials, Duke Math. J. 90 (1997), 209–259.
  • S. Hofmann and J. L. Lewis, $L^2$ solvability and representation by caloric layer potentials in time varying domains, Ann. of Math. 144 (1996), 349–420.
  • S. Hofmann, J. L. Lewis and K. Nyström, Existence of big pieces of graphs for parabolic problems, Ann. Acad. Sci. Fenn. Math. 28 (2003), 355–384.
  • S. Hofmann, J. L. Lewis and K. Nyström, Caloric measure in parabolic flat domains, Duke Math. J. 122 (2004), 281–346.
  • J. L. Lewis and M. A. M. Murray, The method of layer potentials for the heat equation in time-varying domains, Memoirs of the Amer. Math. Soc., vol. 114, American Mathematical Society, Providence, RI, 1995.
  • J. Rivera-Noriega, Absolute continuity of parabolic measure and area integral estimates in non-cylindrical domains, Indiana Univ. Math. J. 52 (2003), 477–525.
  • J. Rivera-Noriega, Two results over sets with big pieces of parabolic Lipschitz graphs, to appear in Houston J. Math. (2010).
  • S. Semmes, Analysis vs. geometry on a class of rectifiable hypersurfaces in ${\mathbb R}^n$, Indiana Univ. Math. J. 39 (1990), 1005–1035.